Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 27, NWS Cleveland, OH

April 8, 2013

NWS Cleveland, OH issued this small craft advisory at Apr 8, 2013, 10:36 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 10:36 PM EDT (02:36 UTC)
Expired
Apr 9, 2013, 3:01 AM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 9:37 PM EDT, 59 minutes earlier.

Area forecast discussion, Apr 8, 9:37 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
937 PM EDT MON APR 8 2013

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN MICHIGAN WILL MOVE EAST OVERNIGHT
TOWARD NORTHERN NEW YORK AND ALLOW A WARM FRONT TO LIFT NORTH OF
THE REGION BRIEFLY. A WEAK COLD FRONT WILL MOVE INTO THE AREA
AFTER MIDNIGHT AND STALL OVER CENTRAL OHIO. THE FRONT WILL LIFT
NORTH AS A WARM FRONT ON TUESDAY AND STALL OVER NORTHERN OHIO INTO
THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BOUNDARY AS OF 930 PM NOW SITTING FROM APPROX SANDUSKY TO VAN
WERT AND SLOWLY PRESSING SOUTHEAST. ISOLATED TO SCATTERED SHOWERS
HAVE DEVELOPED ALONG IT...WITH SOME THUNDERSTORMS. ALTHOUGH ONE
STORM PRODUCED SOME HAIL IN HANCOCK COUNTY...EXPECTING THE LITTLE
THUNDERSTORM THREAT THERE IS TO DIMINISH FURTHER THE CLOSER TO
MIDNIGHT WE GET. HAVE A CHANCE OF SHOWERS FOR THE SOUTHERN HALF OF
THE AREA OVERNIGHT. TEMPS ARE TRICKY...WITH BOUNDARY PUSHING
ACROSS...40S A GOOD BET WHERE THIS FRONT PASSES. MAY HANG ON TO
50S ACROSS THE FAR SOUTH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
THE FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE REGION
THIS PERIOD AND PRODUCE LARGE TEMPERATURES GRADIENTS ACROSS THE
REGION AT TIMES.

THE STALLED FRONT WILL LIFT NORTH AS A WARM FRONT TUESDAY
AFTERNOON. THERE IS SOME INDICATION ON THE 09Z SREF RUN THAT THE
TORNADO INGREDIENTS PARAMETER IS SHOWING FAVORABLE CONDITIONS FOR
TORNADO FORMATION IN THE MID AFTERNOON ON TUESDAY. SPC HAS NOT
OUTLOOKED THE REGION FOR SVR WX. WE WILL NEED TO MONITOR THIS
POTENTIAL.

THE FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN OHIO UNTIL
THURSDAY NIGHT WITH COOLER CONDITIONS NEAR LAKE ERIE ON THE NORTH
SIDE OF THE BOUNDARY. A LARGE TEMPERATURE GRADIENT WILL EXIST FROM
THE SOUTH SHORE OF THE LAKE TO KNOX COUNTY. THE HIGHEST CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTH UNTIL THURSDAY
NIGHT WHEN HIGH POPS WILL PREVAIL OVER THE REGION AS A SURFACE
WAVE TRACKS ALONG THE BOUNDARY THROUGH THE REGION.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
TOUGH FORECAST TODAY AS THE LONG TERM MODELS HAVE DIFFERENCES BY THE
END OF THE PERIOD.  WILL HAVE TO DEAL WITH THE DEPARTING LOW
PRESSURE SYSTEM ON FRIDAY.  850 MB TEMPS DIP BELOW ZERO BY 12Z
FRIDAY AND THERE COULD BE MIXED RAIN AND SNOW SHOWERS. NO
ACCUMULATION IS EXPECTED AS THE PRECIP SHOULD BE LIGHT.  COULD SEE
SOME LAKE ENHANCED PRECIP ON FRIDAY NIGHT AND SATURDAY EAST OF
KCLE.  THAT ACTIVITY SHOULD END BY LATE IN THE DAY.  THIS IS WHEN
THE BIG MODEL DIFFERENCES BEGIN TO CROP UP.  THE LATEST ECMWF BRINGS
HIGH PRESSURE OVER THE REGION FOR SUNDAY WHILE THE GFS BRINGS A
SYSTEM IN FROM THE WEST.  THE ECMWF SEEMS TO BE THE MODEL OF CHOICE
AND WILL FOLLOW IT TODAY KEEPING SUNDAY AND MOST OF MONDAY DRY.
TEMPS WILL BE BELOW NORMAL FRIDAY AND SATURDAY WITH READINGS
REBOUNDING TO ABOVE NORMAL FOR MONDAY.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT. AS OF
2345Z IT WAS LOCATED FROM NEAR DETROIT TO NEAR FINDLAY. A FEW
SHOWERS WILL BE POSSIBLE ALONG AND AHEAD OF THIS BOUNDARY AS IT
MOVES ACROSS THE REGION THROUGH THE EVENING. WE HAVE MENTIONED
SOME THUNDER ACROSS THE SOUTHERN HALF OF THE AREA WHERE THE BETTER
INSTABILITY IS LOCATED. OTHER THAN SOME LOCALIZED AREAS OF MVFR
WITH THE SHOWERS/THUNDER ALL LOCATIONS WILL BE VFR.

WINDS WILL REMAIN GUSTY THROUGH 01Z OR 02Z BUT MOST LOCATIONS WILL
DECOUPLE AS THE FRONT PASSES. WINDS WILL SWING AROUND TO THE NORTH
THEN EAST NEAR THE LAKE. ACROSS THE SOUTHERN COUNTY WARNING AREA
WINDS WILL LIKELY GO LIGHT AND VARIABLE THEN INCREASE FROM THE
SOUTH AND SOUTHWEST BY LATE MORNING ON TUESDAY.

IN THE WAKE OF THE FRONT IT APPEARS THAT SOME MVFR CONDITIONS WILL
DEVELOP AND THEN PERSIST UNTIL NEAR OR SHORTLY AFTER SUNRISE.
AREAS OF FOG COULD DROP VISIBILITIES TO BELOW 3 MILES. CONDITIONS
WILL IMPROVE SLIGHTLY TUESDAY AFTERNOON, THERE IS A CHANCE OF
SHOWERS BY AFTERNOON BUT CHANCES ARE TOO LOW TO MENTION IN THE TAF
AT THIS TIME.

.OUTLOOK...NON-VFR DEVELOPING THURSDAY AND CONTINUING INTO FRIDAY.

&&

.MARINE...
WILL ISSUE SMALL CRAFT ADVISORY SHORTLY FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING FOR SOUTH WINDS OF 15 TO 25 KNOTS WITH GUSTS
AND WILL TURN NW AND DIMINISH A LITTLE BEFORE MIDNIGHT WITH THE
PASSAGE OF A COLD FRONT THEN BECOME LIGHT AND VARIABLE TOWARDS
MORNING. THE FRONT WILL THEN WAVER BACK AND FORTH ACROSS THE LAKE
THRU THU NIGHT AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT. WED
NIGHT INTO THU WHEN THE FRONT SHOULD BE SOUTH OF THE LAKE THE NE
FLOW HAS A CHANCE TO INCREASE TO 15 TO 25 KNOTS FOR A WHILE.

A STRONGER LOW WILL MOVE THROUGH THE LAKE LATE THU NIGHT THEN WINDS
WILL SHIFT TO THE NW FOR FRI INTO SAT AND COULD APPROACH SCA LEVELS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR LEZ146>149.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>145.

&&

SYNOPSIS...LAPLANTE
NEAR TERM...LAPLANTE/OUDEMAN
SHORT TERM...LAPLANTE
LONG TERM...KUBINA
AVIATION...MULLEN
MARINE...ADAMS/BC
Hazardous weather outlook, Apr 8, 6:03 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
603 AM EDT MON APR 8 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-091015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
603 AM EDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS THE AREA. ITS POSSIBLE THAT A FEW OF THESE COULD BECOME
SEVERE WITH ISOLATED DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS
WEDNESDAY...MAINLY WEST OF CLEVELAND...AS THUNDERSTORMS DEVELOP
ALONG AND NEAR A WARM FRONT DRAPED ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 8, 9:06 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT MON APR 8 2013

OHZ017-090130-
HANCOCK-
906 PM EDT MON APR 8 2013

...SPECIAL WEATHER STATEMENT FOR SOUTHERN HANCOCK COUNTY UNTIL 930 PM
EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF ADA...OR 23 MILES SOUTHWEST
OF FINDLAY...MOVING EAST AT 50 MPH.

SMALL HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.
WINDS MAY GUST AS WELL TO NEAR 45 MPH.

THE TOWNS OF MOUNT CORY...JENERA AND MOUNT BLANCHARD ARE IN THE PATH
OF THIS STORM.

OUDEMAN
Local storm report, Apr 8, 9:27 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             3 S MOUNT CORY          40.89N 83.82W
04/08/2013  E1.00 INCH       HANCOCK            OH   LAW ENFORCEMENT

0916 PM     HAIL             MOUNT CORY              40.93N 83.82W
04/08/2013  E0.88 INCH       HANCOCK            OH   TRAINED SPOTTER

&&

OUDEMAN
Local storm report, Apr 8, 10:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1030 PM EDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             MILAN                   41.29N 82.60W
04/08/2013  E1.00 INCH       ERIE               OH   LAW ENFORCEMENT

&&

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:05 PM EDTSevere Thunderstorm WarningCLEErie, Huron25 min
Apr 8, 10:25 PM EDTSevere Thunderstorm WarningCLELorain35 min
Apr 8, 10:45 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.